×

Noncommutative algebraic geometry. (English) Zbl 1056.14001

In classical invariant and moduli theory, it is in general impossible to find commuting parameters parametrizing all orbits of a Lie group acting on a scheme. When one orbit is contained in another, the orbit space cannot be given a scheme structure in a natural way. In this paper these difficulties are overcome by introducing a noncommutative algebraic geometry, where affine schemes are modeled on associative algebras. The points of such an affine scheme are the simple modules of the algebra, and the local structure of the scheme at a finite family of points, is expressed in terms of a noncommutative deformation theory.
The geometry in the theory is represented by a swarm, i.e. a diagram of objects in e.g. the category of \(A\)-modules, satisfying reasonable conditions. The noncommutative deformation theory permits the construction of a presheaf of associative \(k\)-algebras, locally parametrizising the diagram.
Chapter 1 of the paper contains the homological preparations needed for this theory, and is also of interest in its self. The theory of \(\text{Ext}\) and Hochschild cohomology modules are considered, and also their interaction with the resolving functors of \(\varinjlim\).
Chapter 2 contains the deformation theory, which in some sense is the affine part in noncommutative geometry. This comes to its full right when the formal rings are replaced by their algebraizations. Chapter 3 contains the definition of the presheaves corresponding to the regular functions in the commutative situation. It contains the definition of noncommutative schemes and the most important results of the theory. Also some nice examples are presented.
Chapter 4 proves that the noncommutative scheme-theory is a good extension of classical commutative scheme-theory. In chapter 5, the theory is modeled on the category of \(A-G\)-modules, where \(G\) is a Lie-group. This is used to solve classical problems in geometric invariant theory by use of noncommutative theory in chapter 6. Several examples are given in chapters 7 and 8.
The paper is compactly written, and contains a theory and ideas that will prove essential in the years to come.

MSC:

14A22 Noncommutative algebraic geometry
16S38 Rings arising from noncommutative algebraic geometry
PDF BibTeX XML Cite
Full Text: DOI EuDML

References:

[1] Artin, M.: On Azumaya Algebras and Finite Dimensional Representations of Rings. J. Algebra 11 (1969), 532-563. · Zbl 0222.16007
[2] Artin, M., Tate, J. and Van den Bergh, M.: Some algebras associated to automorphisms of elliptic curves. In The Grothendieck Festschrift, Vol 1, 33-85. Progr. Math. 86, Birkhäuser, Boston, 1990. · Zbl 0744.14024
[3] Connes, A.: Géometrie Noncommutative. InterEditions, 1990. · Zbl 0745.46067
[4] Formanek, E.: The polynomial identities and invariants of n\times n matrices. CBMS Regional Conference Series in Mathematics 78. Published for the Conference Board of the Mathematical Sciences, Washington, DC; by the American Mathematical Society, Providence, RI, 1991. · Zbl 0714.16001
[5] Ile, R.: Noncommutative deformations. ab = ba. Master Thesis, University of Oslo, 1990.
[6] Laudal, O. A.: Sur les limites projectives et inductives. Ann. Sci. École Norm. Sup. (3) 82 (1965), 241-296. · Zbl 0128.24704
[7] Laudal, O. A.: Formal moduli of algebraic structures. Lecture Notes in Math. 754, Springer Verlag, 1979. · Zbl 0438.14007
[8] Laudal, O. A.: Matric Massey products and formal moduli. In Algebra, Algebraic Topology and their interactions (Roos, J. E., ed.), 218-240. Lec- ture Notes in Math. 1183, Springer Verlag, 1986. · Zbl 0597.14010
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.